Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 122, NWS New Orleans, LA

July 10, 2007Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 10, 2007, 1:00 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 1:00 PM CDT (18:00 UTC)
Expired
Jul 10, 2007, 1:30 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Tangipahoa Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1778 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:31 AM CDT, 8 hours 29 minutes earlier.

Area forecast discussion, Jul 10, 4:31 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 AM CDT TUE JUL 10 2007

.SHORT TERM...
UPPER TROUGH IS STUBBORN TO MOVE EAST...OR ATLEAST FAR ENOUGH TO
DECREASE POP NUMBERS SIGNIFICANTLY. BUT THE CURRENT UPPER TROUGH
WILL WEAKEN AS ANOTHER STRONGER TROUGH MOVES INTO THE SOUTHERN
PLAINS TODAY THROUGH WED. THIS WILL ONLY HELP KEEP POP NUMBERS IN
THE SCATTERED CATEGORY EACH DAY WITH A DIURNAL FLUCTUATION...WITH
THE EXCEPTION OF COASTAL LOCATIONS WHICH WILL SEE NOCTURNAL MARINE
SH/TS MOVE ONSHORE BY LATE NIGHT EARLY MORNING HOURS. TS ACTIVITY
IS NOT EXPECTED TO BE SEVERE TODAY WITH ONLY MODERATE NUMBERS
POINTING TO AN ISOLATED STRONG TS WITH A MAX OF 38 KNOT WIND GUSTS
FOR BTR. BY THE TIME ONE GETS TO GPT THIS NUMBERS DROPS TO 30 KNOTS.

.LONG TERM...
ANOTHER EVEN STRONGER SURGING UPPER TROUGH MOVES INTO THE SOUTHERN
PLAINS BY THURSDAY WITH A SFC REFLECTING COLD FRONT. ANY TIME WE
SEE COLD FRONTS MOVE INTO THE SUBTROPICS THIS TIME OF YEAR...IT IS
NOT ONLY UNUSUAL BUT CAN MAKE FOR SOME NASTY WEATHER AS WELL. AS
WINDS PARALLEL THE FRONT WITH HEIGHT...IT WILL SLOW AND EVENTUALLY
COME TO A HALT ALONG THE COAST. THIS WILL REINFORCE THE TS
COVERAGE BY DEEPING THE MOISTURE AND PROVIDING A BETTER FOCUS FOR
TS DEVELOPMENT OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  72  92  73 /  40  20  30  20
BTR  92  75  93  75 /  40  20  30  20
MSY  91  78  92  77 /  40  20  30  20
GPT  89  78  91  76 /  40  20  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 10, 12:41 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1241 PM CDT TUE JUL 10 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1241 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY
EVENING HOURS...WITH GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING...
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
ISOLATED STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

92/JSS

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.